Skip to main content Accessibility help

On subgroups of the additive group in differentially closed fields

  • Sonat Süer (a1)


In this paper we deal with the model theory of differentially closed fields of characteristic zero with finitely many commuting derivations. First we observe that the only known lower bound for the Lascar rank of types in differentially closed fields, announced in a paper of McGrail, is false. This gives us a new class of regular types which are orthogonal to fields. Then we classify the subgroups of the additive group of Lascar rank omega with differential-type 1 which are nonorthogonal to fields. The last parts consist of an analysis of the quotients of the heat variety. We show that the generic type of such a quotient is locally modular. Finally, we answer a question of Phylliss Cassidy about the existence of certain Jordan-Hölder type series in the negative.



Hide All
[1] Cartan, Elie, Les groupes de transformations continus, infinis, simples. Annales Scientifiques de l'École Normale Supérieure (3), vol. 26 (1909), pp. 93161.
[2] Cassidy, Phyllis Joan, Differential algebraic groups., American Journal of Mathematics, vol. 94 (1972), pp. 891954.
[3] Cassidy, Phyllis Joan, The differential rational representation algebra on a linear differential algebraic group, Journal of Algebra, vol. 37 (1975), pp. 223238.
[4] Cassidy, Phyllis Joan, Unipotent differential algebraic groups. Contributions to algebra (collection of papers dedicated to Ellis Kolchin), Société Mathématique de France, 1978, pp. 83115.
[5] Cassidy, Phyllis Joan, The classification of the semisimple differential algebraic groups and the linear semisimple differential algebraic lie algebras., Journal of Algebra, vol. 121 (1989), pp. 169238.
[6] Kolchin, Ellis, Differential algebra and algebraic groups, Academic Press, 1973.
[7] Kolchin, Ellis, Differential algebraic groups, Academic Press, 1985.
[8] Marker, David, Introduction to the model theory of fields, Model theory of fields, Lecture Notes in Logic, vol. 5, Association for Symbolic Logic, A K Peters, Ltd., 2006.
[9] Mcgrail, Tracey, The model theory of differentialfields with finitely many commuting derivations, this Journal, vol. 65 (2000), pp. 885913.
[10] Moosa, Rahim, Pillay, Anand, and Scanlon, Thomas, Differential arcs and regular types in differential fields, Journal fur die reine und angewandte Mathematik, vol. 620 (2008), pp. 3554.
[11] Pillay, Anand, Geometric stability theory, Oxford Logic Guides, vol. 32, Oxford University Press, 1996.
[12] Pillay, Anand, Some foundational questions concerning differential algebraic groups., Pacific Journal of Mathematics, vol. 179 (1997), pp. 179200.
[13] Pillay, Anand and Yan Pong, Wai, On Lascar rank and Morley rank of definable groups in differentially closedfields., this Journal, vol. 67 (2002), pp. 11891196.
[14] Pillay, Anand and Sokolović, Željko, A remark on differential algebraic groups, Communications in Algebra, vol. 20 (1992), pp. 30153026.
[15] Poizat, Bruno, Stable groups, Mathematical Surveys and Monographs, vol. 87, American Mathematical Society, 2001.
[16] Yan Pong, Wai, Some applications of ordinal dimensions to the theory of differentially closed fields, this Journal, vol. 65 (2000), pp. 347376.
[17] Yan Pong, Wai, Rank inequalities in the theory of differentially closedfields, Logic colloquium '03 (Stoltenberg-Hansen, Viggo and Vaananen, Jouko, editors). Lecture Notes in Logic, vol. 24, Association for Symbolic Logic, 2006, pp. 232243.
[18] Robinson, Abraham, On the concept of a differentially closedfield, Bulletin of the Research Council of Israel Section F, vol. 8F (1959), pp. 113128.
[19] Yu Sit, William, Typical differential dimension of the intersection of linear differential algebraic groups., Journal of Algebra, vol. 32 (1974), pp. 627698.
[20] Yu Sit, William, Differential algebraic subgroups of SL(2) and strong normality in simple extensions, American Journal of Mathematics, vol. 97 (1975), pp. 627698.
[21] Suer, Sonat, Model theory of differentially closed fields with several commuting derivations, Ph.D. thesis, University of Illinois at Urbana-Champaign, 2007.
[22] Van Der Waerden, B. L., Moderne Algebra, vol. II, Springer Verlag, 1931.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *



Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed